Alert archive / Indiana / Flood Watches in 2011
Flood Watch 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at May 1, 2011, 3:35 AM EDT for 15 counties in Indiana. It took effect at May 1, 2011, 6:00 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 3:35 AM EDT (07:35 UTC)
- In effect from
- May 1, 2011, 6:00 PM EDT
- Expired
- May 3, 2011, 6:00 PM EDT
- In force
- 48 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WGUS63 KIND 010735 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 AM EDT SUN MAY 1 2011 ...HEAVY RAINS TO RETURN AND MAY CAUSE FLOODING... .HEAVY RAIN WILL OVERSPREAD SOUTHERN INDIANA TONIGHT. THIS LATEST ROUND OF RAIN WILL NOT BE AS HEAVY AS LAST WEEKS BUT RAIN AMOUNTS TO ONE INCH ARE POSSIBLE. THIS MAY BRING STREAMS INTO FLOOD ONCE AGAIN. INZ060-061-067>072-011545- /O.NEW.KIND.FA.A.0004.110501T2200Z-110502T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR 335 AM EDT SUN MAY 1 2011 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...DAVIESS...GREENE...JACKSON...JENNINGS...KNOX... LAWRENCE...MARTIN AND SULLIVAN. * FROM THIS EVENING THROUGH MONDAY AFTERNOON * RAIN AMOUNTS TONIGHT AND MONDAY MORNING MAY APPROACH ONE INCH BRINGING CREEKS AND STREAMS TO NEAR BANKFULL. * WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ DRT
9 follow-up statements
085 WGUS63 KIND 011548 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1148 AM EDT SUN MAY 1 2011 ...HEAVY RAINS TO RETURN AND MAY CAUSE FLOODING... .HEAVY RAIN WILL OVERSPREAD SOUTHERN INDIANA TONIGHT. THIS LATEST ROUND OF RAIN WILL NOT BE AS HEAVY AS LAST WEEKS BUT RAIN AMOUNTS TO ONE INCH ARE POSSIBLE. THIS MAY BRING STREAMS INTO FLOOD ONCE AGAIN. INZ060-061-067>072-020000- /O.CON.KIND.FA.A.0004.110501T2200Z-110502T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR 1148 AM EDT SUN MAY 1 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... DAVIESS...GREENE...JACKSON...JENNINGS...KNOX...LAWRENCE... MARTIN AND SULLIVAN. * FROM 6 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON * RAIN AMOUNTS TONIGHT AND MONDAY MORNING MAY APPROACH ONE INCH BRINGING CREEKS AND STREAMS TO NEAR BANKFULL. * WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
967 WGUS63 KIND 011909 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 309 PM EDT SUN MAY 1 2011 ...HEAVY RAINS TO RETURN AND MAY CAUSE FLOODING... .HEAVY RAIN WILL OVERSPREAD SOUTHERN INDIANA TONIGHT. THIS LATEST ROUND OF RAIN WILL NOT BE AS HEAVY AS LAST WEEKS BUT RAIN AMOUNTS TO ONE INCH ARE POSSIBLE. IN ADDITION...ANOTHER ROUND OF RAIN WILL MOVE IN ON MONDAY NIGHT...WITH PERHAPS ANOTHER INCH. THESE RAINS MAY BRING STREAMS INTO FLOOD ONCE AGAIN. INZ062>065-020315- /O.EXB.KIND.FA.A.0004.110501T2200Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE-BROWN-BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS 309 PM EDT SUN MAY 1 2011 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BROWN...DECATUR AND MONROE. * THROUGH TUESDAY AFTERNOON * RAIN AMOUNTS TONIGHT AND MONDAY MORNING MAY APPROACH ONE INCH BRINGING CREEKS AND STREAMS TO NEAR BANKFULL. UP TO ADDITIONAL INCH IS POSSIBLE MONDAY NIGHT INTO TUESDAY. * WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING AND AGAIN TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ060-061-067>072-020315- /O.EXT.KIND.FA.A.0004.110501T2200Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR 309 PM EDT SUN MAY 1 2011 ...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... DAVIESS...GREENE...JACKSON...JENNINGS...KNOX...LAWRENCE... MARTIN AND SULLIVAN. * THROUGH TUESDAY AFTERNOON * RAIN AMOUNTS TONIGHT AND MONDAY MORNING MAY APPROACH ONE INCH BRINGING CREEKS AND STREAMS TO NEAR BANKFULL. UP TO ADDITIONAL INCH IS POSSIBLE MONDAY NIGHT INTO TUESDAY. * WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING AND AGAIN TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 50
837 WGUS63 KIND 020015 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 815 PM EDT SUN MAY 1 2011 ...HEAVY RAINS RETURN AND MAY CAUSE FLOODING... .MODERATE TO HEAVY RAIN WILL CONTINUE TO OVERSPREAD CENTRAL AND SOUTHERN INDIANA OVERNIGHT. THIS LATEST ROUND OF RAIN WILL NOT BE AS HEAVY AS LAST WEEKS BUT RAIN AMOUNTS TO ONE INCH ARE POSSIBLE. IN ADDITION...ANOTHER ROUND OF RAIN WILL MOVE IN ON MONDAY NIGHT...WITH PERHAPS ANOTHER INCH OF RAIN. THESE RAINS MAY BRING STREAMS INTO FLOOD ONCE AGAIN. INZ060>065-067>072-020815- /O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 815 PM EDT SUN MAY 1 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. * THROUGH TUESDAY AFTERNOON * RAIN AMOUNTS OVERNIGHT AND MONDAY MORNING MAY APPROACH ONE INCH BRINGING CREEKS AND STREAMS TO NEAR BANK FULL. AN ADDITIONAL INCH OF RAIN IS POSSIBLE MONDAY NIGHT INTO TUESDAY. * WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING AND AGAIN TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SMF
248 WGUS63 KIND 020823 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 423 AM EDT MON MAY 2 2011 ...FLOOD WATCH CONTINUES... .WAVES OF LOW PRESSURE ARE EXPECTED TO RIPPLE ALONG A NEARLY STALLED OUT FRONTAL BOUNDARY NEAR THE OHIO RIVER. THIS WILL BRING THE POTENTIAL FOR HEAVY AMOUNTS OF RAINFALL THROUGH TUESDAY. INZ060>065-067>072-021600- /O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 423 AM EDT MON MAY 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. * THROUGH TUESDAY AFTERNOON * POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO ONE AND ONE HALF INCHES OF RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN MAY BRING CREEKS AND STREAMS TO NEAR BANK FULL. * WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
230 WGUS63 KIND 021427 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1027 AM EDT MON MAY 2 2011 ...FLOOD WATCH CONTINUES... .WAVES OF LOW PRESSURE ARE EXPECTED TO RIPPLE ALONG A NEARLY STALLED OUT FRONTAL BOUNDARY NEAR THE OHIO RIVER. THIS WILL BRING THE POTENTIAL FOR HEAVY AMOUNTS OF RAINFALL THROUGH TUESDAY. INZ055>057-022230- /O.EXA.KIND.FA.A.0004.000000T0000Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-SHELBY-RUSH- INCLUDING THE CITY OF...SHELBYVILLE 1027 AM EDT MON MAY 2 2011 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...JOHNSON...RUSH AND SHELBY. * THROUGH TUESDAY AFTERNOON * POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO ONE AND ONE HALF INCHES OF RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN ON TOP OF WHAT HAS ALREADY FALLEN MAY CAUSE CREEKS AND STREAMS TO FLOOD. * WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ060>065-067>072-022230- /O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 1027 AM EDT MON MAY 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. * THROUGH TUESDAY AFTERNOON * POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO ONE AND ONE HALF INCHES OF RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN MAY CAUSE FLOODING OF CREEKS AND STREAMS. * WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 50
891 WGUS63 KIND 021917 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 317 PM EDT MON MAY 2 2011 ...FLOOD WATCH CONTINUES... .WAVES OF LOW PRESSURE ARE EXPECTED TO RIPPLE ALONG A NEARLY STALLED OUT FRONTAL BOUNDARY ACROSS KENTUCKY. THIS WILL BRING THE POTENTIAL FOR HEAVY AMOUNTS OF RAINFALL THROUGH TUESDAY. INZ055>057-060>065-067>072-030330- /O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 317 PM EDT MON MAY 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE... RUSH...SHELBY AND SULLIVAN. * THROUGH TUESDAY AFTERNOON * POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN ON TOP OF WHAT HAS ALREADY FALLEN MAY CAUSE CREEKS AND STREAMS TO FLOOD. * WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 50
816 WGUS63 KIND 030059 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 859 PM EDT MON MAY 2 2011 ...FLOOD WATCH CONTINUES... .WAVES OF LOW PRESSURE ARE EXPECTED TO RIPPLE ALONG A NEARLY STALLED OUT FRONTAL BOUNDARY ACROSS KENTUCKY. THIS WILL BRING THE POTENTIAL FOR HEAVY AMOUNTS OF RAINFALL THROUGH TUESDAY. INZ055>057-060>065-067>072-030900- /O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 859 PM EDT MON MAY 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE... RUSH...SHELBY AND SULLIVAN. * THROUGH TUESDAY AFTERNOON * POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN ON TOP OF WHAT HAS ALREADY FALLEN MAY CAUSE CREEKS AND STREAMS TO FLOOD. * WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SMF
709 WGUS63 KIND 030726 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 326 AM EDT TUE MAY 3 2011 ...FLOOD WATCH CONTINUES THROUGH 6 PM EDT TODAY... .RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH LATE MORNING AS UPPER DISTURBANCES LIFT NORTHEAST ACROSS THE OHIO VALLLEY AND A FRONT REMAINS ACROSS EASTERN KENTUCKY. AN ADDITIONAL ONE INCH OF RAIN IS POSSIBLE IN THE WATCH AREA THROUGH MID DAY. INZ055>057-060>065-067>072-031530- /O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 326 AM EDT TUE MAY 3 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE... RUSH...SHELBY AND SULLIVAN. * THROUGH THIS AFTERNOON * POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE INCH OF RAINFALL TODAY. THIS AMOUNT OF RAIN ON TOP OF WHAT HAS ALREADY FALLEN MAY CAUSE CREEKS AND STREAMS TO FLOOD. * WATER OVER ROADS MAY BE A PROBLEM THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KOCH
671 WGUS63 KIND 031517 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1117 AM EDT TUE MAY 3 2011 ...FLOOD WATCH CONTINUES THROUGH 6 PM EDT TODAY... .ALTHOUGH SIGNIFICANT RAIN HAS ENDED...FLOODING IS STILL POSSIBLE TODAY DUE TO THE RAIN THAT FELL OVERNIGHT. INZ055>057-060>065-067>072-032200- /O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 1117 AM EDT TUE MAY 3 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE... RUSH...SHELBY AND SULLIVAN. * UNTIL 6 PM EDT THIS EVENING * RAIN THAT FELL OVERNIGHT HAS CAUSED STREAMS AND CREEKS TO RISE...AND THIS RISE MAY CONTINUE TODAY. * WATER OVER ROADS MAY BE A PROBLEM THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at May 1, 1:47 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 1, 1:47 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA 147 AM EDT SUN MAY 1 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS INDIANA THROUGH SUNDAY MORNING. THIS FRONT WILL STALL SOUTH OF THE OHIO RIVER BY LATE SUNDAY. A COUPLE AREAS OF LOW PRESSURE WILL MOVE NORTHEAST ALONG THIS FRONT BRINGING AT LEAST MODERATE AMOUNTS OF RAIN ACROSS OUR REGION ESPECIALLY SOUTH. THE FIRST LOW PRESSURE SYSTEM WILL AFFECT OUR REGION SUNDAY NIGHT AND VERY EARLY MONDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF RAIN MONDAY NIGHT AND EARLY TUESDAY. DRY WEATHER WILL BE THE RULE TUESDAY NIGHT THROUGH EARLY THURSDAY AS HIGH PRESSURE MOVES EAST ACROSS OUR REGION. A FRONTAL SYSTEM WILL BRING CHANCES OF SHOWERS AND A FEW THUNDERSTORMS THURSDAY NIGHT AND A CHANCE OF SHOWERS MOST AREAS ON FRIDAY. && .NEAR TERM /OVERNIGHT/... ANALYSIS AS OF 8 PM THIS EVENING DEPICTS A COLD FRONT BACK ACROSS WESTERN ILLINOIS. THIS FEATURE IS PROGGED BY SHORT TERM MODELS TO BEGIN CROSSING THE FORECAST AREA STARTING AFTER MIDNIGHT AND THROUGH EARLY TOMORROW BEFORE STALLING OVER THE OH RVR VALLEY. CONCERN TONIGHT TURNS TO QPF AMOUNTS WITH THIS FEATURE...SPECIFICALLY ACROSS THE SOUTHERN COUNTIES WHERE MODELS SHOW THE HIGHER QPFS AMOUNTS. THE GFS IS BY FAR THE OUTLIER MODEL WITH RESPECT TO QPF...SHOWING WELL OVER AN INCH BETWEEN 00-12Z SUNDAY. CONSENSUS OF THE MODELS SEEMS TO BE MORE AROUND A FEW TENTHS OF AN INCH IS POSSIBLE ACROSS THE FAR SOUTHERN COUNTIES...WHICH WILL NOT HELP THE FLOODING ISSUES OVER THIS AREA...BUT DO NOT BELIEVE THIS WARRANTS A FLASH FLOOD WATCH ATTM. (BETTER RAIN CHANCES AND HIGHER QPF AMOUNTS COME SUNDAY NIGHT INTO MONDAY AS THE FIRST IN A SERIES OF WAVES MOVES ALONG THE STALLED BOUNDARY AND A FLASH FLOOD WATCH MAY BE NEEDED FOR THIS TIME PERIOD.) FOR NOW...WILL STICK WITH SPECIAL WEATHER STATEMENT HIGHLIGHTING THE MODERATE TO HEAVY RAINS FOR LATE SUNDAY INTO MONDAY. LATER SHIFTS MAY DECIDE AND COORDINATE TO GO WITH A WATCH. OTHERWISE...TEMPS/WINDS/POPS APPEAR TO BE IN GOOD SHAPE AND ONLY MADE MINOR ADJUSTMENTS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... MAIN FOCUS WILL BE RAIN CHANCES AND RAIN AMOUNTS. THE COLD FRONT MOVES ACROSS OUR REGION EARLY SUNDAY AND ONLY LIGHT RAIN AMOUNTS MAINLY SOUTH ARE EXPECTED AFTER THE COLD FRONT MOVES THROUGH. THERE ARE SOME TIMING DIFFERENCES BUT NAM/GFS AND SREF KEEPS THE FRONT NEAR STATIONARY ACROSS WESTERN TENNESSEE AND EASTERN KENTUCKY. THEY ALSO BRING A AN UPPER DISTURBANCE AND WEAK AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY SUNDAY NIGHT AND EARLY MONDAY. THIS SYSTEM WILL BRING SIGNIFICANT AMOUNTS OF RAINFALL ACROSS THE OHIO VALLEY AND POSSIBLY OUR SOUTHERN FORECAST AREA SUNDAY NIGHT AND EARLY MONDAY. HAVE CONSIDERED ISSUING A FLOOD WATCH...FOR OUR SOUTH AS ONE TO TWO INCHES OF RAINFALL POSSIBLE DURING THIS PERIOD. 12 HOUR FLOOD GUIDANCE IS ABOUT 2 INCHES AND SINCE IT IS POSSIBLE HEAVY RAINS MAY STAY TO OUR SOUTH...WILL ONLY ISSUE A SPECIAL WEATHER STATEMENT FOR POSSIBLE HEAVY RAIN AT THIS TIME. NEXT SHIFT WILL WANT TO RE-ADDRESS THE ISSUE WHETHER A FLOOD WATCH IS NEEDED. MODELS THEN MOVE ANOTHER OF LOW PRESSURE ACROSS THE OHIO VALLEY LATE MONDAY NIGHT AND TUESDAY MORNING. DURING THE LAST FEW RUNS...MODELS HAVE TRENDED A LITTLE FARTHER NORTH WITH THIS SYSTEM AND WILL HAVE TO ADJUST RAIN AMOUNTS AND RAIN CHANCES UP SOME FROM PREVIOUS FORECAST. AS FAR AS TEMPERATURES ARE CONCERNED HAVE GONE CLOSE TO A MAV/MET BLEND MOST PERIODS. THE EXCEPTIONS ARE SUNDAY WHERE I WENT CLOSER TO COOLER MET TEMPERATURES BECAUSE OF CLOUDS AND WEAK LOW LEVEL COLD ADVECTION. ALSO WENT A LITTLE LOWER TUESDAY AS COLD ADVECTION OCCURRING AS LOW PRESSURE MOVES TO OUR EAST. ALSO THE NAM 2 METER TEMPERATURES ARE ONLY IN THE 40S AT 18Z TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... A SHARPER UPPER TROUGH WILL MOVE ACROSS THE REGION TUESDAY NIGHT AND SERVE TO FINALLY KICK THE FRONTAL BOUNDARY OFF TO THE SOUTH AND EAST. HIGH PRESSURE WILL THEN DOMINATE OUR WEATHER AS IT MOVES ACROSS OUR REGION WEDNESDAY AND WEDNESDAY NIGHT. WILL CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS OUR NORTHWEST BY LATE THURSDAY. A COLD FRONT WILL MOVE ACROSS OUR REGION LATE THURSDAY NIGHT AND EARLY FRIDAY. THUS FRIDAY LOOKS COOL WITH A CHANCE OF SHOWERS. MODELS ARE ALL OVER THE PLACE FRIDAY NIGHT AND SATURDAY...BUT CONSENSUS HAS A WEAK SURFACE MOVING ACROSS THE OHIO VALLEY LATE FRIDAY AND EARLY SATURDAY. WITH THIS IN MIND PREFER TO DOWNPLAY HPC RAIN CHANCES SOME. WILL KEEP A LIGHT CHANCE CHANCE OF SHOWERS IN OUR NORTH FOR SATURDAY HOWEVER AS WARM ADVECTION DEVELOPS AHEAD OF THE NEXT SYSTEM. && .AVIATION.../DISCUSSION FOR THE 010600Z TAFS/... SHOWERS WILL CONTINUE TO SPREAD NORTHEAST INTO MAINLY SOUTHERN INDIANA EARLY IN THE TAF PERIOD. HAVE MADE SOME MINOR ADJUSTMENTS TO THE TIMING OF THE SHOWERS IN THE TAFS. A COLD FRONT WILL MOVE ACROSS THE AREA FROM THE NORTHWEST AND BRING MVFR CONDITIONS AS ANOTHER SHORT WAVE MOVES NORTHEAST. ADDED SOME DETAIL IN THE TIMING OF THE WIND SHIFT AT ALL SITES AND THE ONSET OF THE SECOND ROUND OF PRECIPITATION AT KBMG. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JEH NEAR TERM...SMF SHORT TERM...JEH LONG TERM....JEH AVIATION...SKIP
Hazardous weather outlook, Apr 30, 4:59 AM EDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 459 AM EDT SAT APR 30 2011 INZ021-028>031-035>049-051>057-060>065-067>072-011000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 459 AM EDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING OVER WESTERN INDIANA...EXPANDING ACROSS THE ENTIRE AREA OVERNIGHT AS A COLD FRONT SAGS THROUGH THE REGION. CLOUD TO GROUND LIGHTNING MAY ACCOMPANY THE THUNDERSTORMS. EXTENSIVE FLOODING WILL CONTINUE ALONG AREA RIVERS. MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS IN SOUTHERN AND SOUTHWEST INDIANA...AND PERHAPS ALONG THE TIPPECANOE RIVER IN CARROLL COUNTY. PLEASE CONSULT WEATHER.GOV/IND FOR DETAILS ON THE LATEST RIVER FORECASTS...FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXTENSIVE FLOODING WILL CONTINUE ALONG AREA RIVERS FOR AT LEAST THE NEXT SEVERAL DAYS...WITH MAJOR FLOODING ALONG PORTIONS OF RIVERS IN SOUTHERN AND SOUTHWEST INDIANA...AND PERHAPS ALONG THE TIPPECANOE RIVER IN CARROLL COUNTY. PLEASE CONSULT WEATHER.GOV/IND FOR DETAILS ON THE LATEST RIVER FORECASTS...FLOOD WARNINGS AND STATEMENTS. THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY MORNING. AT THIS TIME...THE HEAVIEST RAINFALL IS EXPECTED TO BE SOUTH OF INTERSTATE 70 WHERE 1 TO 1.5 INCHES MAY FALL BY EARLY TUESDAY. THIS AMOUNT OF RAINFALL MAY EXACERBATE ONGOING FLOODING AND CAUSE ADDITIONAL IMPACTS ALONG AREA RIVERS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, May 1, 12:53 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1253 AM EDT SUN MAY 1 2011 INZ060-061-067>072-010700- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR 1253 AM EDT SUN MAY 1 2011 SHOWERS AND THUNDERSTORMS WILL EXPAND IN COVERAGE ACROSS THE EAST FORK WHITE RIVER BASIN DURING THE EARLY MORNING HOURS TODAY. RAIN AMOUNTS TO A HALF INCH WILL BE LIKELY BY MORNING. DRT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.